Rhode Island, 2012Winter Weather in Rhode Island, January 19 to 20, 2012
January 19 to 20, 2012 · NWS BOX · 5 events in 5 counties and zones
A cold front moved across Southern New England, resulting in a period of light snow overnight into the morning of the 20th. Two to five inches of snow fell across Southern New England, with the highest amounts focused across southeastern Massachusetts and Rhode Island.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across Southern New England, resulting in a period of light snow overnight into the morning of the 20th. Two to five inches of snow fell across Southern New England, with the highest amounts focused across southeastern Massachusetts and Rhode Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 19, 7:21 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 19, 7:21 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EST THU JAN 19 2012
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL BRING WIDESPREAD SNOW SHOWERS WITH
MINOR ACCUMULATIONS TO SOUTHERN NEW ENGLAND TONIGHT. A BRIEF
REPRIEVE FOR FRIDAY WITH DRY BUT COLD WEATHER...FOLLOWED BY
ANOTHER STORM SYSTEM SATURDAY WITH ACCUMULATING SNOWS LIKELY. AN
APPROACHING WARM FRONT LATE SUNDAY INTO SUNDAY NIGHT COULD RESULT
IN THE POSSIBILITY OF ICY CONDITIONS. THEREAFTER A COLD FRONT IS
EXPECTED MONDAY INTO MONDAY NIGHT WITH RAIN.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
715 PM UPDATE...
SOME LIGHT SNOW STARTING TO OVERSPREAD THE REGION GENERALLY W OF
I495 ATTM. THIS WILL GRADUALLY EXPAND E AND BECOME SLIGHTLY
HEAVIER IN THE NEXT FEW HOURS. CURRENT NAM/SREF BLEND SEEMS TO BE
HANDLING THE TIMING WELL AND HAVE ADJUSTED POPS/WX TOWARD THIS
SOLN. HIGHEST TERRAIN IS STILL EXPECTED TO RECEIVE THE MOST
SNOWFALL /APPROX 2 TO 3 INCHES/. OTHERWISE...MINOR TWEAKS TO THE
TEMPS AND DWPTS THIS EVENING TO BRING THEM UP TO CURRENT TRENDS.
PREVIOUS DISCUSSION...
NOT EXPECTING MORE THAN A FEW TENTHS OF AN INCH ACCUMULATION FROM
SOME LIGHT SNOW SHOWERS ACROSS THE EASTERN HALF OF SOUTHERN NEW
ENGLAND...DESPITE VISIBILITY BEING BRIEFLY REDUCED TO AROUND 1
MILE AT A FEW SPOTS.
EXPECTING THESE OCEAN-EFFECT SHOWERS...ALONG THE EAST COAST...AND
WARM AIR ADVECTION SHOWERS FARTHER INLAND...TO DISSIPATE AS WINDS
VEER IN ADVANCE OF A WEAK LOW PRESSURE. MOST OF THE 19/12Z
GUIDANCE SUITE...EXCEPT THE NAM...NOW AGREE ON BRINGING THIS WEAK
LOW PRESSURE FARTHER NORTH. ANY REPRIEVE IN THE SNOWFALL ALONG THE
EAST COAST THIS EVENING SHOULD BE BRIEF.
19/12Z GFS LOOKS TO BE TOO PROGRESSIVE WITH ITS PRECIPITATION
SHIELD. HAVE GONE WITH A SLOWER TIMING BASED ON REGIONAL RADAR
DATA AS WELL AS THE 12Z NAM AND 09Z SREF. EXPECTING THE PEAK OF
THE LIGHT SNOWFALL TO BE AROUND MIDNIGHT...THEN TAPERING OFF
FROM WEST TO EAST DURING THE EARLY MORNING HOURS.
GIVEN THE RECENT COLD...EXPECTING SNOW TO ACCUMULATE FROM THE
ONSET. UNTREATED SURFACES SHOULD BECOME SLIPPERY BY THE FRIDAY
MORNING COMMUTE. STILL EXPECTING 1-2 INCHES OF SNOW FOR MOST
LOCATIONS...WITH A LOWER PROBABILITY FOR 3 INCHES OF SNOW IN
SPOTS. THESE SNOW TOTALS ARE BELOW OUR ADVISORY CRITERIA SO NO
HEADLINES EXPECTED AT THIS TIME. HOWEVER KEEP IN MIND TRAVEL WILL
BECOME HAZARDOUS FOR A TIME LATER THIS EVENING AND OVERNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
MODEST COLD AIR ADVECTION BEHIND DEPARTING TROUGH. HOWEVER
DEPARTING MID-LEVEL TROUGH AND FLOW BECOMING ANTICYCLONIC WILL
PROMOTE DRY WEATHER. DESPITE LOTS OF SUNSHINE 925 MB TEMPS OF
AROUND -9C AND 850 TEMPS OF -12C WILL ONLY SUPPORT HIGHS IN THE
UPPER 20S AND LOWER 30S...WITH MID TO UPPER 30S ALONG THE SOUTH
COAST AND ISLANDS. HOWEVER THE GUSTY NW WINDS WILL RESULT IN WIND
CHILLS IN THE TEENS AND 20S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...
* HIGH PRESSURE DEPARTING FRIDAY NIGHT
* WINTRY MIX SETUP FOR SATURDAY LINGERING INTO SATURDAY NIGHT
* OVERRUNNING SCENARIO AND POTENTIAL ICING FOR SUNDAY INTO SUNDAY NIGHT
* MILD WX PATTERN SETTING UP MONDAY INTO THE REMAINDER OF THE WEEK
OVERVIEW AND MODEL PREFERENCES...
19/12Z GUIDANCE IN FAIR AGREEMENT NOW THROUGH MIDDLE PORTIONS OF
THE NEXT WEEK...AT LEAST IN SYNOPTIC SCALE PATTERNS. THE KEY FOR
THE MID TERM WILL BE A SYSTEM MOVING ALONG THE S COAST DURING THE
DAY SAT. ATTM...NAM IS VERY DIFFERENT IN THERMAL PROFILES THAN
ECMWF/GEFS/MANY GEFS MEMBERS AND SREF ENSEMBLE MEMBERS. AS A
RESULT WILL TREND FCST FOR THIS SYSTEM TOWARD THE ECMWF/GFS SOLNS
DESPITE SOME TIMING DIFFERENCES...AND CONTINUE WITH THIS BLEND
THROUGH MUCH OF THE LONG TERM.
DETAILS...
FRI NIGHT...
FAST MOVING HIGH PRES PUSHES E OF THE REGION OVERNIGHT. WEAK FLOW
AND A FAIR AMOUNT OF SUBSIDENCE MAY ALLOW FOR A BRIEF PERIOD OF
RAD COOLING EARLY...SO TEMPS MAY DIP COOLER THAN EXPECTED GIVEN
RETURN FLOW AND WAA LATE. DRY WX LIKELY CONTINUES FOR THE REST OF
THE NIGHT...WITH EARLY OVERNIGHT MINS DIPPING INTO THE LOW TEENS
WITH EVEN A FEW SINGLE DIGITS IN THE NW. SNOWS REACH WRN PORTIONS
OF THE FA TOWARD DAYBREAK.
SAT INTO SAT NIGHT...
POTENTIAL FOR NEAR WINTER STORM LVL SNOWFALLS ACROSS PORTIONS OF
THE CWA THIS PERIOD DEPENDENT ON THE ULTIMATE STRUCTURE OF FAST
MOVING ENERGY FROM THE GREAT LAKES. THE SFC FEATURE...A WEAK
1012HPA LOW...IS PROGGED TO MOVE S OF LI AND THE 40/70 BENCHMARK
THROUGH THE DAY. ATTM...WHILE THERE IS A FAIR AMOUNT OF H5 JET
SUPPORT...MUCH OF THE LLVL FGEN IS CLOSELY ASSOCIATED WITH THE SFC
LOW SUGGESTING BEST LLVL LIFT IS MUCH CLOSER TO THE COAST.
HOWEVER...H85 WAVE SUGGESTS A FAIR AMOUNT OF LLVL
CONVERGENCE/DEFORMATION FURTHER N...AND OVER THE REMAINDER OF THE
CWA. THIS WILL LIKELY BE AIDED BY SOME WEAK ISENTROPIC LIFT IN A
WARM CONVEYOR WRAPPING WELL N OF THE LOW...AND BOTH ECMWF/GFS SHOW
A COLUMN OF NEAR LLVL EPV NEAR 2.0PVU ALONG THE CONVEYOR AXIS.
THEREFORE...EVEN THOUGH BASIC FGEN SUGGESTS HIGHEST QPF IS CLOSER
TO THE LOW...THERE ARE SOME WEAKER DEFORMATION/WARM CONVEYOR
DYNAMICS THAT MAY PUSH THE BULLSEYE FURTHER N. THERE WILL BE A S TO
N GRADIENT IN QPF GIVEN THE LOW IS WELL OFFSHORE...BUT THERE IS
STILL SOME UNCERTAINTY ATTM.
AS MENTIONED BEFORE THE ECMWF HAS SLOWED SOMEWHAT TO THE MOST
RECENT GEFS MEAN...SO WILL LIKELY LEAN A BIT SLOWER WITH THE
TIMING OF POPS. HOWEVER...THERMAL PROFILES ON GFS/ECMWF ARE QUITE
SIMILAR AND SOUNDINGS FAVOR MOSTLY ALL SNOW N OF THE MASS
PIKE...WITH THE POSSIBILITY OF A MIX OF SLEET S. THE SFC LAYER
WILL LIKELY REMAIN WELL BELOW FREEZING...AIDED BY A BIT OF
LEFTOVER SNOW FROM THU NIGHT...AND A COOL START THANKS TO SOME
EVENING RAD COOLING. THEREFORE...IT APPEARS THAT MOST OF THE LONG
RANGE GUIDANCE IS FAVORING FROZEN PRECIP ALMOST UNIFORMLY ACROSS
THE CWA WITH THE BEST CHANCE FOR MIXING CLOSE TO THE
SHORE/CAPE/ISLANDS. THEREFORE...UNLESS THERE IS A GRADUAL WARMING
TREND /TOWARD THE CURRENT NAM/ THE KEY WILL BE RATIOS AND QPF
/WHICH WILL HAVE GRADIENTS/. RATIOS WILL BE HIGHER TO THE
N...GIVEN BEST OMEGA IS A BIT FURTHER N AND CLOSER TO THE
PREFERRED -10 TO -20 SNOW GROWTH REGION. THEREFORE...THE FINAL
BALANCE WILL BE BASED ON HIGHEST QPF TO THE S...AND BEST SNOW
RATIOS TO THE N. IN ANY CASE...IT APPEARS TO BE A MOSTLY SNOWFALL
EVENT WITH A WINTERY MIX CLOSER TO THE S COAST. ACCUMS WILL LIKELY
VARY SOMEWHAT FOR THE NEXT24 TO 36 HOURS UNTIL QPF/RATIO
DIFFERENCES CAN BE RESOLVED. HOWEVER...AT LEAST ADV...AND CLOSE TO
WARNING LVL SNOWFALLS ARE POSSIBLE.
SUN INTO SUN NIGHT...
STRONG HIGH PRES BUILDS OVER FROM THE N...THE SUBSIDENCE FROM
WHICH SHOULD BRING REMAINING SNOW/WINTER MIX PRECIP TO AN END
ACROSS THE E. THE AIRMASS ASSOCIATED WITH THIS HIGH IS NOT AS COLD
GIVEN LACK OF ARCTIC INFLUENCE. AVERAGE H92 TEMPS ARE AROUND
-6C...WHICH WOULD SUPPORT TEMPS REACHING INTO THE LOW TO MID 40S
OVER THE SE IN FULL SUNSHINE.
LATE SUN NIGHT INTO MON NIGHT...
SLOW MOVING ROBUST NEGATIVE TILT TROF MOVES OVER FROM THE GREAT
LAKES WITH LONG STRETCHED COLD FRONT AND SFC LOW MOVING WELL NW OF
THE REGION. THIS SUPPORTS A WARM EVENT WITH 1000-500 THICKNESS
VALUES REACHING INTO THE 550S...SUGGESTING A MOSTLY RAIN SAVE FOR
MAYBE A QUICK DYNAMICALLY COOLED INITIAL SNOWBURST. LLVL JET IS
+60 KT WITHIN THE FRONT CORRIDOR...AND MAY SUPPORT MESOLOW
DEVELOPMENT /WHICH ECMWF SUGGESTS LATE MON NIGHT/. WHILE THERE ARE
SOME TEMPORAL AND SPATIAL DISCREPANCIES TO RESOLVE...THE PERIOD
LOOKS MARKED FOR WARM/HIGH QPF EVENT.
TUE INTO THU...
A SECOND ROUND OF WARM HIGH PRES BUILDS OVER SNE. TEMPS LIKELY
ABOVE NORMAL.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT...
HIGH CONFIDENCE MVFR DEVELOPING. IFR POSSIBLE IN HEAVIER AREAS OF
SNOW...ESPECIALLY ACROSS THE HIGHER TERRAIN. -SN SPREADING ACROSS THE
REGION AHEAD OF A SURFACE COLD FRNT MOVING W TO E BETWEEN 03-10Z
/RASN FOR ACK/. VSBYS REDUCED TO MVFR MOST OF THIS PERIOD WITH A
FEW HOURS IFR VSBYS BETWEEN ESPECIALLY 04-08Z. LOWER CONFIDENCE IN
TIMING OF LOWER CATEGORIES COMING IN AND MOVING OUT.
FRIDAY...
HIGH CONFIDENCE VFR AS REMAINING SNOWFALL ENDS EARLY OVER THE E. CLEARING
QUICKLY DURING THE MORNING WITH W WINDS BACKING OUT OF THE NW AND
GUSTING UP TO 15 TO 20 KTS.
KBOS TERMINAL...
MODERATE CONFIDENCE IN TAF. HIGH CONFIDENCE IN OVERALL
TRENDS...EXPECTING MVFR WITH OCCASIONAL IFR IN HEAVIER SNOW
BURSTS. CONDITIONS QUICKLY IMPROVE TO VFR DURING THE EARLY MORNING
AND ONCE VFR...WILL REMAIN VFR THROUGH THE DAY FRI. S WINDS
TONIGHT SHIFT TO W BEHIND COLD FRONT EARLY IN THE MORNING...WITH A
FEW GUSTS 20 KT DURING THE DAY.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRI NIGHT...
MODERATE TO HIGH CONFIDENCE VFR FOR MOST OF THE NIGHT. SOME SNOW
POSSIBLE OVER WRN TERMINALS WITH MVFR/IFR CONDITIONS TOWARD
DAYBREAK.
SAT INTO SAT NIGHT...
MODERATE CONFIDENCE MVFR/IFR IN SNOWFALL OVER MOST TERMINALS INTO
THE OVERNIGHT HOURS.
SUN INTO SUN NIGHT...
MODERATE TO HIGH CONFIDENCE VFR AS HIGH PRES RETURNS.
LATE SUN NIGHT INTO MON NIGHT...
MODERATE CONFIDENCE MIX OF MVFR/IFR IN MOSTLY RAINY CONDITIONS AS
LOW PRES PASSES NW OF THE REGION. THERE IS THE LOW PROBABILITY OF
SOME FREEZING RAIN DURING THE ONSET LATE SUN NIGHT.
TUE...
MODERATE CONFIDENCE VFR WITH STRONG NW WINDS AS LOW PRES MOVES NE
OF THE REGION.
&&
.MARINE...
SMALL CRAFT ADVISORIES POSTED FOR MOST OF THE SOUTHERN NEW ENGLAND
COASTAL WATERS TONIGHT INTO FRIDAY. PERIODS OF SNOW OR RAIN WILL
RESULT IN LOWER VISIBILITIES...BUT NOT MUCH LOWER THAN 2-3 MILES.
OUTLOOK FRIDAY NIGHT THROUGH TUESDAY...
FRI NIGHT...
WINDS AND SEAS DROP BELOW SCA DURING THE NIGHT.
SAT INTO SAT NIGHT...
E SHIFTING TO N WINDS INCREASE OVER SRN WATERS WITH GUSTS TO 25
KT POSSIBLE. SWELLS BUILD AROUND 5 FT OVER THE SAME REGION. SCA
MAY BE NEEDED BUT SHOULD BE LIMITED TO SRN WATERS.
SUN INTO SUN NIGHT...
HIGH PRES CRESTS OVER THE WATERS WITH WINDS AND SEAS
DIMINISHING...MAY BE ABLE TO CONCLUDE SCAS.
MON INTO TUE...
A SERIES OF LOW PRES WILL MOVE W TO NW OF THE WATERS WITH S WINDS
INCREASING THOUGH THE PERIOD. GUSTS MAY EXCEED 25 KT THRESHOLD AND
S SWELL INCREASES 5 TO 8 FT. SCA WILL LIKELY BE NEEDED BUT TIMING
IS UNCERTAIN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST FRIDAY FOR ANZ232-233-235-
237.
SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR ANZ231-250-251-
254>256.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...BELK/DOODY
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...DOODY
MARINE...BELK/DOODYHazardous weather outlook, Jan 19, 4:15 PM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EST THU JAN 19 2012
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
415 PM EST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
THERE IS THE LOW PROBABILITY OF ADVISORY LEVEL SNOWFALL ACROSS
PORTIONS OF THE INTERIOR TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-202115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
415 PM EST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Bristol
- When
- January 19, 9:00 PM EST to January 20, 12:00 AM EST
- Where
- Bristol forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.706, -71.286 (the zone’s center; the record gives no point)
Amateur Radio operators reported 3 inches of snow on the ground.
Winter Weather, Eastern Kent
- When
- January 19, 9:00 PM EST to January 20, 8:00 AM EST
- Where
- Eastern Kent forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Amateur Radio operators reported 3 to 4 inches of snow on the ground.
Winter Weather, Northwest Providence
- When
- January 19, 9:00 PM EST to January 20, 7:00 AM EST
- Where
- Northwest Providence forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Amateur Radio operators reported 3 to 5 inches of snow on the ground.
Winter Weather, Southeast Providence
- When
- January 19, 9:00 PM EST to January 20, 7:00 AM EST
- Where
- Southeast Providence forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Amateur Radio operators reported 3 to 5 inches of snow on the ground.
Winter Weather, Western Kent
- When
- January 19, 9:00 PM EST to January 20, 7:00 AM EST
- Where
- Western Kent forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Amateur Radio operators reported 3 to 4 inches of snow on the ground.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Washington, January 19, 20121 death · 2 injured · $7.0 million · 6 events
- Wildfire and High Wind in Nevada, January 19 to 21, 20121 death · 3 injured · $4.6 million · 73 kt wind · 2 events
- Debris Flows and Strong Wind in California, January 19 to 31, 2012$363,000 · 10 events
- Winter Storm in New York, January 19 to 20, 2012$45,000 · 2 events
- Winter Weather in Indiana, January 19, 201224 events
- High Wind in Wyoming, January 19 to 20, 2012$30,000 · 79 kt wind · 1 event
- Winter Storm and High Wind in Alaska, January 19 to 22, 201267 kt wind · 15 events
- Extreme Cold in Minnesota, January 19, 201212 events
- Winter Weather in Ohio, January 19 to 20, 201210 events
- Debris Flows in Oregon, January 19 to 20, 20129 events
- Winter Weather in Massachusetts, January 19 to 20, 20126 events
- Heavy Snow and Winter Weather in Idaho, January 19 to 20, 20124 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359540, 359541, 359542, 359543, 359544.